| Model Number |
VLOCA008L |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Unintended Radiation Exposure (4565)
| Date of Event |
06/12/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
According to the reporter during a total laparoscopic hysterectomy, while suturing the uterine cuff the needle broke in half.An x-ray was performed, and it was confirmed that a very small needle piece was still remaining approximately above the symphysis pubis.The surgeon was able to retrieve the fallen piece.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: a2, a3a, b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a total laparoscopic hysterectomy procedure, while suturing the uterine cuff, the needle broke in half.An x-ray was performed, and it was confirmed that a very small needle piece was still remaining approximately above the symphysis pubis.The surgeon was able to retrieve the fallen piece.It was noted that the procedure time was extended for an unspecified length.